MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DIAMOND RASP 90 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. DIAMOND RASP 90 DEG; ARTHROSCOPE
Model Number 014550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy the tip of the diamond broke inside the patients joint, pieces were removed with the shaver.The procedure was completed with the same device and a significant delay was reported.No further complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A review of batch records using the ncmr database caweb4 confirmed no abnormalities were reported on this lot during manufacture.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H10 h3, h6 the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A complaint history review concluded this was an isolated event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A visual inspection of the returned device found that it was returned outside of its original packaging.The laser etching on the side of the device confirms the product identification information.The device is worn from use, and the shaft is slightly bent.There is not diamond tip with the device.The complaint was confirmed.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
DIAMOND RASP 90 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11113532
Report Number1219602-2021-00018
Device Sequence Number1059834
Product Code HRX
UDI-Device Identifier03596010096111
UDI-Public03596010096111
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K932460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014550
Device Catalogue Number014550
Device Lot Number50126772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer05/21/2021
10/19/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date05/24/2021
10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;